Tennessee, 2017

Lightning Strike in Tennessee, May 28, 2017

May 28, 2017 · NWS OHX · 1 event in 1 county or zone

Scattered thunderstorms affected Middle Tennessee during the early morning hours on May 28. One business in Giles County was struck by lightning and destroyed by the ensuing fire.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$200,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Scattered thunderstorms affected Middle Tennessee during the early morning hours on May 28. One business in Giles County was struck by lightning and destroyed by the ensuing fire.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at May 28, 1:38 AM CST, 47 minutes earlier.

Area forecast discussion, May 28, 1:38 AM CST, 47 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
238 AM CDT Sun May 28 2017

.DISCUSSION...

Ongoing showers and thunderstorms look to continue through the
morning hours. After that, things get a little interesting as
again models are not too consistent with today's precip solutions.
They do agree that the instability is less intense from
yesterday's runs, so the severe threat looks to be less than what
the mid state saw on Saturday. However, we are not out of the
woods as MUCAPE values are still in the 1000-2000 J/kg range with
0-6km shear around 40-50 knots. Therefore, severe convection will
remain possible, but convection from yesterday and ongoing showers
tonight may work over some of the atmosphere and lessen the
potential this afternoon/evening ahead of the front. A few short
term models such as the HRRR keep the late morning and afternoon
mainly dry until the front arrives, while other models have
isolated/scattered convection during the afternoon. With the
potential still there for strong to severe storms, and consensus
showing scattered showers and storms, mainly kept Sunday with high
chance pops during the day. Cold front looks to move through this
evening and early overnight into Monday, which shows the
instability to fall off pretty quickly, so the severe threat
should come to an end after midnight.

Chances for showers and storms will linger in the south and east
Monday morning and afternoon, so have chance pops in those areas
for Memorial Day. Most of the area should stay primarily dry with
the front further to the south and east. Early part of Tuesday
looks to be dry as well, however upper trough will still be to the
north over the Great Lakes, and a few models show some minor
shortwave activity around the region and may be enough for some
afternoon convection. That will be a similar scenario for
Wednesday as well since the upper low will begin to move eastward
towards New England.

Thursday and Friday will see effects from a new shortwave trough
from the Plains, but mainly will impact the area Friday. Theres a
chance that Thursday may be dry should models emphasize shortwave
ridging before the trough arrives, and that will help mitigate
shower and thunderstorm development. The shortwave looks to fizzle
out, but another Great Lakes trough will impact the area for the
weekend with a cold front that makes it to the southeast US, and
becomes more stationary for the weekend. This looks to keep
showers and thunderstorms in the forecast forming along the
boundary through Sunday.

&&

.AVIATION...
06Z TAF DISCUSSION.

Not expecting any more tstms at terminals thru possibly 28/18Z
with VFR ceilings BNA/CKV and MVFR ceilings CSV. Periods of
light shwrs should transverse the mid state region thru 28/18Z
with some dry conditions at terminals here and there anticipated.
Next potential of sct/numerous shwrs/tstms looks to return to the
mid state region after 28/18Z, but can not as of this point for
certain predict they will impact terminals, but certainly can not
rule out in vcnty either. Predominate VFR BNA/CKV and MVFR
ceilings CSV should persist 28/18Z-29/02-03Z. After expected sfc
frontal passage, some lingering light shwrs will occur behind this
passage with a continuance of VFR BNA/CKV and MVFR ceilings thru
29/06Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      83  67  84  63  85 /  50  50  10   0  20
Clarksville    80  63  82  61  82 /  50  30   0   0  10
Crossville     77  64  76  59  77 /  60  60  30  10  30
Columbia       82  66  82  63  83 /  50  60  20  10  20
Lawrenceburg   82  67  82  63  83 /  50  60  30  10  20
Waverly        81  64  82  61  82 /  50  40   0   0  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Barnwell
AVIATION........31
Hazardous weather outlook, May 27, 2:54 PM CST, 11 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
354 PM CDT Sat May 27 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-281015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
354 PM CDT Sat May 27 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Tonight

There is a slight to moderate risk of severe storms across Middle
Tennessee tonight. Damaging winds, large hail, and localized
flooding are the main threats, but a couple of tornadoes are also
possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There is a slight risk of severe storms across Middle Tennessee
again Sunday and Sunday night. Damaging winds, large hail, and
localized flooding will be possible once again.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight and again on Sunday.

Spotter Thunderstorm Reporting Criteria
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 inch
Winds > 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down

Rose

In the hours before

Local storm report, May 27, 9:54 PM CST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1054 PM CDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 PM     TSTM WND DMG     5 NW DOYLE              35.90N  85.59W
05/27/2017                   WHITE              TN   EMERGENCY MNGR

            TREES DOWN ON HIGHWAY 136.

&&

EVENT NUMBER OHX1700631

JACKSON
Local storm report, May 27, 10:37 PM CST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1137 PM CDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     HAIL             2 S KINGSTON SPRINGS    36.07N  87.10W
05/27/2017  E1.00 INCH       CHEATHAM           TN   TRAINED SPOTTER

0451 PM     HAIL             BAXTER                  36.15N  85.64W
05/27/2017  E0.70 INCH       PUTNAM             TN   TWITTER

0601 PM     TSTM WND DMG     3 NNE DOVER             36.52N  87.83W
05/27/2017                   STEWART            TN   EMERGENCY MNGR

            TREE DOWN ON BUMPUS MILLS ROAD. TIME ESTIMATED BASED ON
            RADAR.

0603 PM     HAIL             3 W CELINA              36.55N  85.56W
05/27/2017  E1.00 INCH       CLAY               TN   EMERGENCY MNGR

            NICKEL TO QUARTER SIZE HAIL

0605 PM     TSTM WND DMG     8 W DOVER               36.47N  87.99W
05/27/2017                   STEWART            TN   EMERGENCY MNGR

            TREE DOWN AT HIGHWAY 79 AND HIGHWAY 232.

0619 PM     TSTM WND DMG     CLARKSVILLE             36.56N  87.35W
05/27/2017                   MONTGOMERY         TN   LAW ENFORCEMENT

            SEVERAL REPORTS OF TREES DOWN THROUGHOUT THE COUNTY.

0623 PM     HAIL             CLARKSVILLE             36.56N  87.35W
05/27/2017  E0.70 INCH       MONTGOMERY         TN   PUBLIC

0627 PM     TSTM WND DMG     11 WSW CLARKSVILLE      36.51N  87.53W
05/27/2017                   MONTGOMERY         TN   AMATEUR RADIO

            18-INCH DIAMETER TREE ON A HOUSE ON BACKRIDGE ROAD.

0638 PM     TSTM WND DMG     TENNESSEE RIDGE         36.32N  87.76W
05/27/2017                   HOUSTON            TN   LAW ENFORCEMENT

            SEVERAL REPORTS OF TREES DOWN COUNTYWIDE.

0644 PM     TSTM WND DMG     SPRINGFIELD             36.50N  86.88W
05/27/2017                   ROBERTSON          TN   LAW ENFORCEMENT

            NUMEROUS REPORTS OF TREES DOWN THROUGHOUT THE COUNTY.

0716 PM     TSTM WND DMG     GALLATIN                36.38N  86.45W
05/27/2017                   SUMNER             TN   TWITTER

            TREE SNAPPED AT GALLATIN MARINA.

0719 PM     TSTM WND DMG     2 SE FRANKLIN           35.91N  86.82W
05/27/2017                   WILLIAMSON         TN   LAW ENFORCEMENT

            TREE DOWN AT CAROTHERS PARKWAY AND MURFREESBORO ROAD

0722 PM     HAIL             COOKEVILLE              36.16N  85.51W
05/27/2017  E1.00 INCH       PUTNAM             TN   BROADCAST MEDIA

0726 PM     HAIL             4 S COOKEVILLE          36.10N  85.51W
05/27/2017  E1.75 INCH       PUTNAM             TN   BROADCAST MEDIA

0727 PM     TSTM WND DMG     HARTSVILLE              36.39N  86.16W
05/27/2017                   TROUSDALE          TN   EMERGENCY MNGR

            MANY ROADS WERE IMPASSABLE DUE TO TREES DOWN THROUGHOUT
            THE COUNTY.

0729 PM     TSTM WND DMG     LEBANON                 36.21N  86.32W
05/27/2017                   WILSON             TN   TWITTER

            TSPOTTER REPORT OF A TREE SNAPPED ON TYLER COURT.

0741 PM     TSTM WND DMG     7 WSW SOUTH CARTHAGE    36.19N  86.06W
05/27/2017                   SMITH              TN   TWITTER

            MANY TREES DOWN ON GRANT ROAD.

0742 PM     TSTM WND DMG     5 NE CELINA             36.60N  85.44W
05/27/2017                   CLAY               TN   EMERGENCY MNGR

            TREE DOWN ON HIGHWAY 53 IN PEA RIDGE.

0744 PM     TSTM WND DMG     9 W SOUTH CARTHAGE      36.24N  86.11W
05/27/2017                   SMITH              TN   TWITTER

            TSPOTTER REPORT OF TREES DOWN ON SOUTH LOVERS LANE.

0748 PM     TSTM WND DMG     7 NNE CARTHAGE          36.35N  85.89W
05/27/2017                   SMITH              TN   TWITTER

            TSPOTTER REPORT OF TREES DOWN AT DEFEATED CREEK HIGHWAY
            AND KEMPVILLE HIGHWAY.

0750 PM     TSTM WND DMG     ALEXANDRIA              36.08N  86.03W
05/27/2017                   DE KALB            TN   TRAINED SPOTTER

            SEVERAL TREES AND POWERLINES DOWN.

0756 PM     TSTM WND DMG     1 WSW WAVERLY           36.09N  87.80W
05/27/2017                   HUMPHREYS          TN   TRAINED SPOTTER

            DOWNED TREE BLOCKING WESTBOUND I-40.

0759 PM     TSTM WND DMG     5 NNE DOWELLTOWN        36.08N  85.90W
05/27/2017                   DE KALB            TN   TWITTER

            MULTIPLE TREES DOWN ALONG HIGHWAY 264 BETWEEN
            TEMPERANCE HALL AND SMITHVILLE.

0800 PM     TSTM WND DMG     GAINESBORO              36.36N  85.65W
05/27/2017                   JACKSON            TN   LAW ENFORCEMENT

            MULTIPLE TREES ON POWERLINES.... HOUSES ...AND ACROSS
            ROADWAYS. SEVERAL VEHICLE ACCIDENTS REPORTED.

0805 PM     TSTM WND DMG     11 NE CENTERVILLE       35.91N  87.31W
05/27/2017                   HICKMAN            TN   PUBLIC

            SEVERAL TREES DOWN ON HIGHWAY 100.

0809 PM     TSTM WND DMG     4 NW COOKEVILLE         36.19N  85.55W
05/27/2017                   PUTNAM             TN   EMERGENCY MNGR

            TREE ON A VEHICLE WITH OCCUPANT TRAPPED INSIDE AT
            COUNTY FARM ROAD AND GAINESBORO GRADE.

0810 PM     HAIL             9 SW FAIRVIEW           35.89N  87.24W
05/27/2017  E0.88 INCH       HICKMAN            TN   TWITTER

            TSPOTTER REPORT OF PEA TO NICKEL SIZE HAIL IN BON AQUA.

0810 PM     TSTM WND DMG     6 NW COOKEVILLE         36.22N  85.58W
05/27/2017                   PUTNAM             TN   EMERGENCY MNGR

            NUMEROUS TREES AND POWERLINES DOWN ACROSS THE WESTERN
            PART OF THE COUNTY.

0813 PM     TSTM WND DMG     10 ESE GAINESBORO       36.30N  85.49W
05/27/2017                   OVERTON            TN   EMERGENCY MNGR

            A SIGNIFICANT NUMBER OF TREES DOWN ACROSS THE COUNTY.
            THE MOST CONCENTRATED DAMAGE IS IN THE SPRING CREEK ROAD
            AREA NEAR THE PUTNAM COUNTY LINE. SOME HOMES AND
            VEHICLES HAVE MINOR DAMAGE DUE TO FALLEN TREES.

0815 PM     TSTM WND DMG     COOKEVILLE              36.16N  85.51W
05/27/2017                   PUTNAM             TN   TRAINED SPOTTER

            NUMEROUS TREES DOWN

0819 PM     TSTM WND DMG     5 NW DOYLE              35.90N  85.59W
05/27/2017                   WHITE              TN   EMERGENCY MNGR

            TREES DOWN ON HIGHWAY 136.

0821 PM     TSTM WND DMG     3 NW DOYLE              35.88N  85.55W
05/27/2017                   WHITE              TN   EMERGENCY MNGR

            TREES DOWN ON FRANKS FERRY ROAD.

0826 PM     TSTM WND DMG     SPARTA                  35.93N  85.47W
05/27/2017                   WHITE              TN   TWITTER

            A BUILDING LOST ITS ROOF ON NORTH SPRING STREET.

0830 PM     TSTM WND DMG     DOYLE                   35.85N  85.51W
05/27/2017                   WHITE              TN   TWITTER

            STRUCTURAL DAMAGE TO A HOUSE.

0833 PM     TSTM WND DMG     5 NW HOHENWALD          35.60N  87.62W
05/27/2017                   LEWIS              TN   FIRE DEPT/RESCUE

            TREES DOWN AT IN THE NORTHWEST PART OF THE COUNTY.

0836 PM     TSTM WND DMG     LAKE TANSI              35.87N  85.07W
05/27/2017                   CUMBERLAND         TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN AND SOME STRUCTURES DAMAGED. SOME
            TREES FELL ON HOUSES AND VEHICLES.

0840 PM     HAIL             CROSSVILLE              35.95N  85.04W
05/27/2017  E2.25 INCH       CUMBERLAND         TN   TWITTER

            SIZE OF HAIL ESTIMATED BASED ON IMAGE COMPARISON TO A
            COIN.

0842 PM     TSTM WND DMG     4 SW CLARKRANGE         36.14N  85.07W
05/27/2017                   CUMBERLAND         TN   LAW ENFORCEMENT

            STRUCTURES DAMAGED IN THE NORTHERN PART OF THE COUNTY.

0843 PM     TSTM WND DMG     5 NNE MOUNT PLEASANT    35.61N  87.14W
05/27/2017                   MAURY              TN   EMERGENCY MNGR

            TREES DOWN ON HAMPSHIRE PIKE AND TINDELL LINE.

0850 PM     TSTM WND DMG     3 W COLUMBIA            35.62N  87.10W
05/27/2017                   MAURY              TN   EMERGENCY MNGR

            TREES DOWN ACROSS MULTIPLE ROADS IN THE COUNTY. SOME
            TREES ON POWERLINES ARE CAUSING FIRES.

0915 PM     HAIL             3 N CHAPEL HILL         35.67N  86.70W
05/27/2017  E0.88 INCH       MARSHALL           TN   TWITTER

0925 PM     TSTM WND DMG     7 SSW SHELBYVILLE       35.40N  86.49W
05/27/2017                   BEDFORD            TN   EMERGENCY MNGR

            TREE DOWN ON SHELBYVILLE HIGHWAY JUST NORTH OF THE
            LINCOLN COUNTY LINE.

0935 PM     TSTM WND DMG     LAWRENCEBURG            35.25N  87.34W
05/27/2017                   LAWRENCE           TN   EMERGENCY MNGR

            A TREE FELL ON A POWERLINE ON 1ST STREET.

&&

EVENT NUMBER OHX1700589 OHX1700590 OHX1700593 OHX1700594 OHX1700592
OHX1700595 OHX1700591 OHX1700600 OHX1700597 OHX1700596 OHX1700602
OHX1700599 OHX1700601 OHX1700598 OHX1700619 OHX1700603 OHX1700608
OHX1700625 OHX1700610 OHX1700609 OHX1700606 OHX1700617 OHX1700615
OHX1700611 OHX1700623 OHX1700607 OHX1700604 OHX1700624 OHX1700626
OHX1700605 OHX1700631 OHX1700630 OHX1700620 OHX1700622 OHX1700613
OHX1700627 OHX1700612 OHX1700628 OHX1700614 OHX1700618 OHX1700616
OHX1700629 OHX1700621

31
Local storm report, May 27, 10:39 PM CST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1139 PM CDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     LAWRENCEBURG            35.25N  87.34W
05/27/2017                   LAWRENCE           TN   EMERGENCY MNGR

            POWER LINES DOWNED NEAR ROTARY PARK. A POWER LINE WAS
            DOWNED RESULTING IN A FIRE STARTING IN A TREE AT ADMIRAL
            CIRCLE.

&&

EVENT NUMBER OHX1700633

31
Local storm report, May 27, 10:40 PM CST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1140 PM CDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     HAIL             2 S KINGSTON SPRINGS    36.07N  87.10W
05/27/2017  E1.00 INCH       CHEATHAM           TN   TRAINED SPOTTER

0451 PM     HAIL             BAXTER                  36.15N  85.64W
05/27/2017  E0.70 INCH       PUTNAM             TN   TWITTER

0601 PM     TSTM WND DMG     3 NNE DOVER             36.52N  87.83W
05/27/2017                   STEWART            TN   EMERGENCY MNGR

            TREE DOWN ON BUMPUS MILLS ROAD. TIME ESTIMATED BASED ON
            RADAR.

0603 PM     HAIL             3 W CELINA              36.55N  85.56W
05/27/2017  E1.00 INCH       CLAY               TN   EMERGENCY MNGR

            NICKEL TO QUARTER SIZE HAIL

0605 PM     TSTM WND DMG     8 W DOVER               36.47N  87.99W
05/27/2017                   STEWART            TN   EMERGENCY MNGR

            TREE DOWN AT HIGHWAY 79 AND HIGHWAY 232.

0619 PM     TSTM WND DMG     CLARKSVILLE             36.56N  87.35W
05/27/2017                   MONTGOMERY         TN   LAW ENFORCEMENT

            SEVERAL REPORTS OF TREES DOWN THROUGHOUT THE COUNTY.

0623 PM     HAIL             CLARKSVILLE             36.56N  87.35W
05/27/2017  E0.70 INCH       MONTGOMERY         TN   PUBLIC

0627 PM     TSTM WND DMG     11 WSW CLARKSVILLE      36.51N  87.53W
05/27/2017                   MONTGOMERY         TN   AMATEUR RADIO

            18-INCH DIAMETER TREE ON A HOUSE ON BACKRIDGE ROAD.

0638 PM     TSTM WND DMG     TENNESSEE RIDGE         36.32N  87.76W
05/27/2017                   HOUSTON            TN   LAW ENFORCEMENT

            SEVERAL REPORTS OF TREES DOWN COUNTYWIDE.

0644 PM     TSTM WND DMG     SPRINGFIELD             36.50N  86.88W
05/27/2017                   ROBERTSON          TN   LAW ENFORCEMENT

            NUMEROUS REPORTS OF TREES DOWN THROUGHOUT THE COUNTY.

0716 PM     TSTM WND DMG     GALLATIN                36.38N  86.45W
05/27/2017                   SUMNER             TN   TWITTER

            TREE SNAPPED AT GALLATIN MARINA.

0719 PM     TSTM WND DMG     2 SE FRANKLIN           35.91N  86.82W
05/27/2017                   WILLIAMSON         TN   LAW ENFORCEMENT

            TREE DOWN AT CAROTHERS PARKWAY AND MURFREESBORO ROAD

0722 PM     HAIL             COOKEVILLE              36.16N  85.51W
05/27/2017  E1.00 INCH       PUTNAM             TN   BROADCAST MEDIA

0726 PM     HAIL             4 S COOKEVILLE          36.10N  85.51W
05/27/2017  E1.75 INCH       PUTNAM             TN   BROADCAST MEDIA

0727 PM     TSTM WND DMG     HARTSVILLE              36.39N  86.16W
05/27/2017                   TROUSDALE          TN   EMERGENCY MNGR

            MANY ROADS WERE IMPASSABLE DUE TO TREES DOWN THROUGHOUT
            THE COUNTY.

0729 PM     TSTM WND DMG     LEBANON                 36.21N  86.32W
05/27/2017                   WILSON             TN   TWITTER

            TSPOTTER REPORT OF A TREE SNAPPED ON TYLER COURT.

0741 PM     TSTM WND DMG     7 WSW SOUTH CARTHAGE    36.19N  86.06W
05/27/2017                   SMITH              TN   TWITTER

            MANY TREES DOWN ON GRANT ROAD.

0742 PM     TSTM WND DMG     5 NE CELINA             36.60N  85.44W
05/27/2017                   CLAY               TN   EMERGENCY MNGR

            TREE DOWN ON HIGHWAY 53 IN PEA RIDGE.

0744 PM     TSTM WND DMG     9 W SOUTH CARTHAGE      36.24N  86.11W
05/27/2017                   SMITH              TN   TWITTER

            TSPOTTER REPORT OF TREES DOWN ON SOUTH LOVERS LANE.

0748 PM     TSTM WND DMG     7 NNE CARTHAGE          36.35N  85.89W
05/27/2017                   SMITH              TN   TWITTER

            TSPOTTER REPORT OF TREES DOWN AT DEFEATED CREEK HIGHWAY
            AND KEMPVILLE HIGHWAY.

0750 PM     TSTM WND DMG     ALEXANDRIA              36.08N  86.03W
05/27/2017                   DE KALB            TN   TRAINED SPOTTER

            SEVERAL TREES AND POWERLINES DOWN.

0756 PM     TSTM WND DMG     1 WSW WAVERLY           36.09N  87.80W
05/27/2017                   HUMPHREYS          TN   TRAINED SPOTTER

            DOWNED TREE BLOCKING WESTBOUND I-40.

0759 PM     TSTM WND DMG     5 NNE DOWELLTOWN        36.08N  85.90W
05/27/2017                   DE KALB            TN   TWITTER

            MULTIPLE TREES DOWN ALONG HIGHWAY 264 BETWEEN
            TEMPERANCE HALL AND SMITHVILLE.

0800 PM     TSTM WND DMG     GAINESBORO              36.36N  85.65W
05/27/2017                   JACKSON            TN   LAW ENFORCEMENT

            MULTIPLE TREES ON POWERLINES.... HOUSES ...AND ACROSS
            ROADWAYS. SEVERAL VEHICLE ACCIDENTS REPORTED.

0805 PM     TSTM WND DMG     11 NE CENTERVILLE       35.91N  87.31W
05/27/2017                   HICKMAN            TN   PUBLIC

            SEVERAL TREES DOWN ON HIGHWAY 100.

0809 PM     TSTM WND DMG     4 NW COOKEVILLE         36.19N  85.55W
05/27/2017                   PUTNAM             TN   EMERGENCY MNGR

            TREE ON A VEHICLE WITH OCCUPANT TRAPPED INSIDE AT
            COUNTY FARM ROAD AND GAINESBORO GRADE.

0810 PM     HAIL             9 SW FAIRVIEW           35.89N  87.24W
05/27/2017  E0.88 INCH       HICKMAN            TN   TWITTER

            TSPOTTER REPORT OF PEA TO NICKEL SIZE HAIL IN BON AQUA.

0810 PM     TSTM WND DMG     6 NW COOKEVILLE         36.22N  85.58W
05/27/2017                   PUTNAM             TN   EMERGENCY MNGR

            NUMEROUS TREES AND POWERLINES DOWN ACROSS THE WESTERN
            PART OF THE COUNTY.

0813 PM     TSTM WND DMG     10 ESE GAINESBORO       36.30N  85.49W
05/27/2017                   OVERTON            TN   EMERGENCY MNGR

            A SIGNIFICANT NUMBER OF TREES DOWN ACROSS THE COUNTY.
            THE MOST CONCENTRATED DAMAGE IS IN THE SPRING CREEK ROAD
            AREA NEAR THE PUTNAM COUNTY LINE. SOME HOMES AND
            VEHICLES HAVE MINOR DAMAGE DUE TO FALLEN TREES.

0815 PM     TSTM WND DMG     COOKEVILLE              36.16N  85.51W
05/27/2017                   PUTNAM             TN   TRAINED SPOTTER

            NUMEROUS TREES DOWN

0819 PM     TSTM WND DMG     5 NW DOYLE              35.90N  85.59W
05/27/2017                   WHITE              TN   EMERGENCY MNGR

            TREES DOWN ON HIGHWAY 136.

0821 PM     TSTM WND DMG     3 NW DOYLE              35.88N  85.55W
05/27/2017                   WHITE              TN   EMERGENCY MNGR

            TREES DOWN ON FRANKS FERRY ROAD.

0826 PM     TSTM WND DMG     SPARTA                  35.93N  85.47W
05/27/2017                   WHITE              TN   TWITTER

            A BUILDING LOST ITS ROOF ON NORTH SPRING STREET.

0830 PM     TSTM WND DMG     DOYLE                   35.85N  85.51W
05/27/2017                   WHITE              TN   TWITTER

            STRUCTURAL DAMAGE TO A HOUSE.

0833 PM     TSTM WND DMG     5 NW HOHENWALD          35.60N  87.62W
05/27/2017                   LEWIS              TN   FIRE DEPT/RESCUE

            TREES DOWN AT IN THE NORTHWEST PART OF THE COUNTY.

0836 PM     TSTM WND DMG     LAKE TANSI              35.87N  85.07W
05/27/2017                   CUMBERLAND         TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN AND SOME STRUCTURES DAMAGED. SOME
            TREES FELL ON HOUSES AND VEHICLES.

0840 PM     HAIL             CROSSVILLE              35.95N  85.04W
05/27/2017  E2.25 INCH       CUMBERLAND         TN   TWITTER

            SIZE OF HAIL ESTIMATED BASED ON IMAGE COMPARISON TO A
            COIN.

0842 PM     TSTM WND DMG     4 SW CLARKRANGE         36.14N  85.07W
05/27/2017                   CUMBERLAND         TN   LAW ENFORCEMENT

            STRUCTURES DAMAGED IN THE NORTHERN PART OF THE COUNTY.

0843 PM     TSTM WND DMG     5 NNE MOUNT PLEASANT    35.61N  87.14W
05/27/2017                   MAURY              TN   EMERGENCY MNGR

            TREES DOWN ON HAMPSHIRE PIKE AND TINDELL LINE.

0850 PM     TSTM WND DMG     3 W COLUMBIA            35.62N  87.10W
05/27/2017                   MAURY              TN   EMERGENCY MNGR

            TREES DOWN ACROSS MULTIPLE ROADS IN THE COUNTY. SOME
            TREES ON POWERLINES ARE CAUSING FIRES.

0915 PM     HAIL             3 N CHAPEL HILL         35.67N  86.70W
05/27/2017  E0.88 INCH       MARSHALL           TN   TWITTER

0925 PM     TSTM WND DMG     7 SSW SHELBYVILLE       35.40N  86.49W
05/27/2017                   BEDFORD            TN   EMERGENCY MNGR

            TREE DOWN ON SHELBYVILLE HIGHWAY JUST NORTH OF THE
            LINCOLN COUNTY LINE.

0930 PM     TSTM WND DMG     LAWRENCEBURG            35.25N  87.34W
05/27/2017                   LAWRENCE           TN   EMERGENCY MNGR

            POWER LINES DOWNED NEAR ROTARY PARK. A POWER LINE WAS
            DOWNED RESULTING IN A FIRE STARTING IN A TREE AT ADMIRAL
            CIRCLE.

0935 PM     TSTM WND DMG     LAWRENCEBURG            35.25N  87.34W
05/27/2017                   LAWRENCE           TN   EMERGENCY MNGR

            A TREE FELL ON A POWERLINE ON 1ST STREET.

&&

EVENT NUMBER OHX1700589 OHX1700590 OHX1700593 OHX1700594 OHX1700592
OHX1700595 OHX1700591 OHX1700600 OHX1700597 OHX1700596 OHX1700602
OHX1700599 OHX1700601 OHX1700598 OHX1700619 OHX1700603 OHX1700608
OHX1700625 OHX1700610 OHX1700609 OHX1700606 OHX1700617 OHX1700615
OHX1700611 OHX1700623 OHX1700607 OHX1700604 OHX1700624 OHX1700626
OHX1700605 OHX1700631 OHX1700630 OHX1700620 OHX1700622 OHX1700613
OHX1700627 OHX1700612 OHX1700628 OHX1700614 OHX1700618 OHX1700616
OHX1700629 OHX1700633 OHX1700621

31
Special weather statement, May 27, 10:59 PM CST, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Nashville TN
1159 PM CDT SAT MAY 27 2017

TNZ093-280545-
Wayne TN-
1159 PM CDT SAT MAY 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAYNE COUNTY UNTIL
1245 AM CDT...

At 1158 PM CDT, Doppler radar was tracking a strong thunderstorm over
Walnut Grove, or 12 miles northeast of J P Coleman State Park, moving
east at 25 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Collinwood, Cypress Inn and Lutts.

A severe thunderstorm watch also remains in effect until 500 AM CDT
for Middle Tennessee.

LAT...LON 3500 8796 3501 8799 3516 8798 3523 8770
      3500 8765
TIME...MOT...LOC 0458Z 260DEG 22KT 3505 8801

Shamburger/Schaper
Special weather statement, May 27, 11:36 PM CST, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Nashville TN
1236 AM CDT SUN MAY 28 2017

TNZ093-094-280615-
Lawrence TN-Wayne TN-
1236 AM CDT SUN MAY 28 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAYNE AND SOUTHERN
LAWRENCE COUNTIES UNTIL 115 AM CDT...

At 1236 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Collinwood, or 17 miles south of Waynesboro,
moving east at 35 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lawrenceburg, Loretto, Collinwood, St. Joseph, Leoma, Westpoint and
Iron City.

A severe thunderstorm watch remains in effect until 500 AM CDT for
Middle Tennessee.

LAT...LON 3500 8778 3518 8776 3525 8722 3520 8721
      3520 8722 3517 8722 3515 8720 3514 8721
      3512 8720 3512 8722 3500 8723
TIME...MOT...LOC 0536Z 262DEG 30KT 3508 8765

Shamburger

The radar

The Northeast Alabama radar (KHTX), 112 km away, was scanning. The volume nearest the first event began at 08:23 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Giles

When
May 28, 2:25 AM CST
Where
Giles County, 0.62 mi NW of Liberty Hill
Property damage
$200,000
Reported by
Broadcast Media
Coordinates
35.335, -87.209

A business on Liberty Hill Loop was struck by lightning and destroyed in the ensuing fire. A nearby home was also damaged.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2017Every state in 2017This day in weather historyWarnings in Tennessee, May 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 694133.